See what questions
a doctor would ask.
A man in an aged care facility died because of a medication error. He was taking Coumadin Ė a blood thinning drug. The manís physician ordered regular checks to ensure the manís blood didnít become too thin and result in internal bleeding. Tests conducted at a clinic on Friday showed abnormal results which were left on a phone message and faxed twice to the facility the man was staying at. The fax machine was not operational on the weekend and thus the manís doses were continued resulting in his death. His children were awarded nearly $1 million from the facility. Another woman received schizophrenia medication meant for another patient with a similar name. As a result she developed aspiration pneumonia and died 2 weeks later.
Source: summary of medical news story as reported by USA Today
About: Medication errors result in elderly deaths
Date: 25 May 2004
Source: USA Today
Author: Kevin McCoy, Barbara Hansen
http:/ This summary article refers to the following medical categories:
Related Medical Topics
More News Topics
This summary article refers to the following medical categories:
Search Specialists by State and City